Niaspan ER Lipid Panel, Family History of Heart Disease, History of Heart Disease, Combination Product, Rich Blood
I've been taking Niaspan for about six weeks now; I started out at 500mg for the first three and I'm now on week three of 1000mg. I hadn't had any side effects and I was thrilled because I can't take statins (though I do take Lovaza with success). My ... more »
I've been taking Niaspan for about six weeks now; I started out at 500mg for the first three and I'm now on week three of 1000mg. I hadn't had any side effects and I was thrilled because I can't take statins (though I do take Lovaza with success). My doctor mentioned -- but did not stress -- the "take an aspirin ahead of time" or "eat something with it) thing, so I haven't been. Three nights ago I work up from a very weird dream about my house being on fire and couldn't go back to sleep, partly because I felt hot. I got up and looked in the mirror, and as others have described, I was beet red on my neck, chest, and arms, and very itchy and hot. The "rash" was mottled at the edges. It reminded me of sun poisoning. I wasn't sure what to do; it was 5 am and I knew my partner had a bad night with sleeping already, so I didn't want to wake her. I took a Benadryl. I was wide awake, so I got onto the computer to do some stuff (never thinking I should research the damn thing!), but about 20 minutes later, I felt itchy on my stomach. I went into the bathroom and looked again. My stomach and lower back were now getting it! Interesting. I went back to what I was doing, then about 10 minutes later, my stomach was hot, so I looked again. Now my stomach and all of my back were covered, and I noticed that my neck wasn't as red. Hmmmm... 20 minutes later I looked again, and now my neck and chest were pretty clear (but still itchy) and my butt and upper thighs were getting it (stomach and back still had it). I could actually feel it breaking out on my legs! 20 minutes later, my stomach and back were clear, and my legs were covered. about a half hour later, it was completely gone. I wracked by brain trying to figure out if it was something I ate, a new detergent, a drug interaction gone wrong, but I could think of nothing. I never associated it with the "flush" my doctor told me I could get. This was so much more than a flush. The next night I was so tired that I took a half an Ambien and slept through with no problems (and remember, I had no issues before this, at least that I could remember). I thought it was a fluke. I then spoke to my father yesterday about The Rash, and he asked if it could the the Niaspan, as he had taken it before (but the flushing had been too much and he stopped). I did some research and through that I found this page. Bingo! I had already taken the Niaspan, so I couldn't try the aspirin first. Last night, I woke up at 3 feeling hot and looked, and sure enough, it was starting on my face and neck. I took a Benadryl and went back to bed. I finally fell back to sleep. I'm still a little itchy, though nothing unbearable. Tonight I will try the aspirin a half hour before and eating something non-fatty with the Niaspan. I'll give it a week to help, then I'll call my doctor. I hate to give it up if it works because I am just about out of other options to lower my cholesterol.